Ask a Gynaecologist and Get Answers to Your OB/GYN Questions ASAP
let me read your question
Have you used estrogen in the vagina?
Yes I used a cream called Coltropfin (I live in Spain) but it seemed to make the burning worse.
is that Estrogen - sorry I'm not familiar with that
let me check the ingredients
It says promestrieno on the tube
ah - that is not the type of estrogen I'm looking for....
What you need is something called Estradiol (that is the generic name) -
I think estrogel is estradiol?
There are a couple of Estrogens that would help - the names areXXXXX or Vagifem - those
the estrogel might be.
the ingredient needs to say 'Estradiol'
Now Estrogen is for Atrophy - so if you are using Estrogen (Estradiol) and it is not helping at all, THEN you need to get a small biopsy because you might have a problem with something called Lichen Sclerosis
And to treat Lichen - you need a steroid called Triamcinolone or Clobesterol - these are moderate to high potency steroid creams
Yes I have the tube here and it says estradiol. It is a gel an I am putting it on my thighs every morning. I have been checked by a dermatologist for Lichen Sclerosis and had a patch test.
why are you putting on your thighs when your vaginal area is having the problems?
The gynae told me. On the leaflet it says on your arms, abdomen or thighs.
but you are having problems in the vagina correct?
and you have had a culture too for any yeast (fungal/ thrush)?
be right back - have to help my daughter for 5 minutes - please do not leave
Yes I have had several swabs taken no infection found.
have you tried the estrogen in the vaginal area?
You are not allowed to put the oestrogel in the vagina.
Well a few things - when you use Estrogen alone - without using progesterone (which you do not need progesterone), estrogen alone actually has proven to decrease risk of breast cancer (only when you add progesterone does it increase the risk).
I have all my patients use estrogen in the vagina.
Especially that is where the problem is occurring
IN fact all the estrogens such as Vagifem, Estrace, and Premarin are all specific for vaginal use
I've never heard of using estrogen on the thigh when the problem lies around the vagina
Do I need to go back to the gynae.
Yes, I would suggest going to a gynecologist - also I would suggest a medication specifically called Vagifem - it is a suppository pill that goes inside the vagina - and this suppository pill is available world wide
I think you will find you will have MUCH better results with estrogen applied to the area where the problem is occurring
Is this vaginal atrophy treatable ? Is the Vaseline ok to use?
vaseline is safe to use
Atrophy is treatable with estrogen around the vagina
ALSO, there is something called Replens - this is a vaginal moisturizer - this is not a prescription - but many women I suggest this to, really like this -
so specifically ask your doctor for one of the estrogens I suggested (Vagifem, Estrace or Premarin) and use in the vagina
Try the Replens or any other Vaginal Moisturizer
I wish you well
If you have more questions, please ask
Please click on Excellent for helping you
you are very welcome